Alert archive / Wisconsin / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this red flag warning at Apr 22, 2007, 10:00 AM CDT for 17 counties in Wisconsin. It took effect at Apr 22, 2007, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2007, 10:00 AM CDT (15:00 UTC)
- In effect from
- Apr 22, 2007, 12:00 PM CDT
- Expired
- Apr 22, 2007, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 91 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRB 221500 RFWGRB RED FLAG WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1000 AM CDT SUN APR 22 2007 ...RED FLAG WARNING FOR MUCH OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN... .A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN FROM NOON UNTIL 8 PM THIS SUNDAY EVENING. SOUTH WINDS AHEAD OF A LOW PRESSURE SYSTEM WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH A FEW GUSTS TO 30 MPH. AFTERNOON TEMPERATURES WILL ALSO RISE INTO THE MID OR UPPER 70S DROPPING RELATIVE HUMIDITY TO NEAR 25 PERCENT OVER MANY LOCATIONS. WIZ005-010>013-018>021-030-031-035>038-045-048-073-074-222300- /O.NEW.KGRB.FW.W.0001.070422T1700Z-070423T0100Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-WAUSHARA-WINNEBAGO-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1000 AM CDT SUN APR 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE AIR MASS OVER THE REGION IS INITIALLY VERY DRY. WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH THIS AFTERNOON WITH A FEW GUSTS TO 30 MPH OVER SOME LOCATIONS. TEMPERATURES CLIMBING WELL INTO THE 70S WILL COMBINE WITH THE DRY AIR MASS TO PRODUCT RELATIVE HUMIDITY NEAR 25 PERCENT. LATE THIS AFTERNOON...A LOW PRESSURE SYSTEM WILL APPROACH THE STATE FROM THE CENTRAL PLAINS. AS IT DOES SO...CRITERIA FOR RED FLAG CONDITIONS WILL BEGIN TO LESSON FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING. RAIN IS EXPECTED OVER THE AREA TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. THIS INFORMATION SHOULD BE DISSEMINATED TO ALL FIRE CONTROL PERSONNEL. $$ TH/MG
2 follow-up statements
000 WWUS83 KGRB 222022 RFWGRB RED FLAG WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CDT SUN APR 22 2007 ...RED FLAG CONDITIONS WILL CONTINUE THROUGH 8 PM THIS EVENING... .A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN UNTIL 8 PM THIS SUNDAY EVENING. SUSTAINED SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO AROUND 30 MPH WILL CONTINUE INTO THE EVENING HOURS. RELATIVE HUMIDITY AT 3 PM MAINLY RANGED FROM 20 TO 30 PERCENT WITH THE LOWEST SO FAR AT NEKOOSA AT 20 PERCENT. EXPECT HUMIDITY TO FALL TO THE TEENS OVER SOME SAND REGIONS THROUGH 5 PM BEFORE GRADUALLY IMPROVING INTO THE EVENING HOURS. TEMPERATURES WILL DROP TO AROUND 70 AROUND 8 PM. MOST LOCATIONS CAN EXPECT SOME RAIN OVERNIGHT AS A LOW PRESSURE SYSTEM PASSES OVER THE STATE. WIZ005-010>013-018>021-030-031-035>038-045-048-073-074-230100- /O.CON.KGRB.FW.W.0001.000000T0000Z-070423T0100Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-WAUSHARA-WINNEBAGO-SOUTHERN MARINETTE-SOUTHERN OCONTO- 322 PM CDT SUN APR 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. RELATIVE HUMIDITY OF 20 TO 30 PERCENT OVER MOST LOCATIONS WILL DROP A BIT MORE TO THE 17 TO 26 PERCENT RANGE THROUGH 5 PM WHILE TEMPERATURES HOLD STEADY IN THE LOWER 80S. MOST LOCATIONS IN THE RED FLAG AREA WERE REPORTING SUSTAINED SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH AND THESE WINDS WILL CONTINUE INTO THE EVENING HOURS. WINDS WILL BEGIN TO DECREASE LATER THIS EVENING AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. RAIN IS EXPECTED OVER THE AREA TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. THIS INFORMATION SHOULD BE DISSEMINATED TO ALL FIRE CONTROL PERSONNEL. $$ TH
000 WWUS83 KGRB 230104 RFWGRB RED FLAG WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 804 PM CDT SUN APR 22 2007 ...EXTREME FIRE WEATHER WILL GRADUALLY IMPROVE TONIGHT... .THE COMBINATION OF GUSTY WINDS...WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES THAT WERE PRESENT TODAY WILL GRADUALLY IMPROVE AS HUMID AIR AND SHOWERS ARRIVE TONIGHT. WIZ005-010>013-018>021-030-031-035>038-045-048-073-074-230215- /O.EXP.KGRB.FW.W.0001.000000T0000Z-070423T0100Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-WAUSHARA-WINNEBAGO-SOUTHERN MARINETTE-SOUTHERN OCONTO- 804 PM CDT SUN APR 22 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. RED FLAG CONDITIONS ARE NO LONGER EXPECTED...AS HUMIDITY AND SHOWERS MOVE INTO THE REGION FROM WEST TO EAST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at Apr 22, 4:30 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 22, 4:30 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT SUN APR 22 2007 .SHORT TERM...TODAY THROUGH MONDAY...FCST CONCERNS INCLUDE TEMPS AND PCPN CHCS...FIRE WEATHER POTENTIAL FOR TODAY...AND WHETHER OR NOT SVR TSTMS WILL DEVELOP TONIGHT. MODELS HAVE TRENDED A LITTLE SLOWER WITH THE ARRIVAL TIME OF THE S/W TROF TODAY...WITH SEVERAL MODELS HOLDING PCPN OFF UNTIL AFTER 00Z/MON. HAVE OPTED TO KEEP THE SMALL CHC OF TSTMS FOR OUR WSTRN COUNTIES LATE IN THE DAY...AS THE NGM/GFS/SREF STILL INDICATE SOME POTENTIAL. ALTHOUGH LOW LEVEL MOISTURE IS EXPECTED TO GRADUALLY INCREASE TODAY...THE COMBINATION OF WARM TEMPS...SOUTH WINDS GUSTING TO 25-30 MPH AND RELATIVE HUMIDITY DROPPING TO 30-35 PERCENT WILL RESULT IN ANOTHER POTENTIALLY BUSY FIRE WEATHER DAY. DO NOT PLAN TO ADD MENTION OF SVR TSTMS TO THE FCST FOR THIS AFTERNOON OR TONIGHT...AS INSTABILITY AND LLVL MOISTURE ARE MARGINAL. MOST OF THE TSTM ACTIVITY SHOULD HOLD OFF UNTIL THIS EVENING...AND BY THAT TIME THE BOUNDARY LAYER WILL BE COOLING QUICKLY AND THE STEEPER MID-LEVEL LAPSE RATES WILL BE SHIFTING TO OUR EAST. SPC HAS SHIFTED THE SVR THREAT FARTHER WEST...AND THIS LOOKS REASONABLE. WILL PROBABLY JUST MENTION AN ISOLD SVR THREAT FOR OUR WSTRN COUNTIES DURING THE EVENING IN THE HAZARDOUS WEATHER OUTLOOK. HAVE BUMPED POPS UP TO CATEGORICAL ACROSS THE ENTIRE FA TONIGHT AS THE UPPER TROF AND COLD FRONT MOVE THROUGH...AND LINGERED LIKELY POPS INTO MONDAY MORNING FOR OUR SE COUNTIES. EXPECT AT LEAST PARTIAL CLEARING TO ARRIVE MONDAY AFTERNOON AS NORTH WINDS ADVECT MUCH DRIER AIR INTO THE REGION. MIXING THROUGH 850 MB SHOULD YIELD MAX TEMPS IN THE MID TO UPPER 70S TODAY. ON TUESDAY...IN THE WAKE OF THE FRONT...TEMPS WILL ONLY WARM INTO THE 60S. .LONG TERM...MONDAY NITE THRU SATURDAY. FORECAST FOCUS ON PRECIP CHANCES THRU PERIOD. MODELS VARY WUITE A BIT WITH RESPECT TO THE HANDLING OF THE NEXT FEW SYSTEMS MOVING THRU THE AREA IN THE EXTENDED. THE MAIN CHALLENGE IS DETERMING HOW FAR NORTH THE SYSTEMS COME AS THE CWA IS NOT POISED FOR A DIRECT HIT...JUST ON THE FRINGES OF SEVERAL SYSTEMS PASSING WELL TO THE SOUTH. THE FIRST SYSTEM AFFECTS THE AREA TUESDAY AND TUESDAY NITE AS THE WRF/CANADIAN/DGEX/UKMET MODELS ARE ALL DRY. THE GFS AND MREF ENSEMBLES BRING THE PRECIP A BIT FARTHER NORTH WITH JUST A CHANCE IN ACROSS THE SOUTHERN CWA. GIVEN THE CURRENT FORECAST HAS A CHANCE IN IT ALREADY WILL KEEP THE CHANCE IN DUE TO THE AGREEMENT OF THE MREF MEMBERS. LATER ON ANOTHER LOW MOVES THRU THE REGION AS THE GFS/ECMWF/UKMET KEEP THE LOW SOUTH ACROSS THE OHIO VALLEY...WHILE THE DGEX/CANADIAN BRING IT THRU THE SOUTHERN GREAT LAKES WITH PRECIP IN ACROSS NORTHERN WISCONSIN WEDNESDAY NITE AND THURSDAY. GIVEN THE AGREEMENT OF THE MAJORITY OF THE MODELS AND A CURRENTLY DRY FORECAST WILL LEAVE THE FORECAST DRY. FRIDAY AND SATURDAY PROVIDE ANOTHER CHALLENGE AS A WEAK SYSTEM MOVES THRU THE WESTERN GREAT LAKES. WHILE THE GFS AND CANADIAN MODELS AGREE THAT THIS WEAK SYSTEM WILL PRODUCE SOME LIGHT RAIN ACROSS THE REGION... THE TIMING OF THE PRECIP DIFFERS BY ABOUT 12 HOURS. AGAIN WILL LEAVE THE FORECAST IS THAT FAR OUT. .AVIATION...EXPECT LLWS TO CONTINUE THROUGH MID-MORNING...WHEN DAYTIME HEATING WILL PROMOTE MIXING AND INCREASE THE SFC WINDS. CEILINGS AND VSBYS ARE EXPECTED TO REMAIN VFR THROUGHOUT THE DAY...WITH THE PSBL EXCEPTION OF ISOLD MVFR CONDITIONS WITH TSTMS IN C/NC WI AFT 21Z. EXPECT SHOWERS AND TSTMS TO INCREASE TONIGHT AS AN UPPER LEVEL TROF AND COLD FRONT MOVE THROUGH THE AREA. MVFR CONDITIONS SHOULD BECOME MORE PREVALENT...WITH LCL IFR CONDITIONS PSBL NEAR AND JUST BEHIND THE COLD FRONT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 22, 6:00 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN APR 22 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE ENTIRE FORECAST AREA TONIGHT. MOISTURE AND INSTABILITY WILL BE MARGINAL...SO A WIDESPREAD SEVERE WEATHER EVENT IS UNLIKELY. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL IS POSSIBLE THIS EVENING...ESPECIALLY IN CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST AND EAST CENTRAL WISCONSIN MONDAY MORNING...BUT SEVERE WEATHER IS NOT ANTICIPATED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN ON TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-231100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 600 AM CDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT. GUSTY SOUTH WINDS AND INCREASING WAVES WILL MAKE BOATING CONDITIONS HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING...BUT SEVERE WEATHER IS NOT EXPECTED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY SOUTH OF STURGEON BAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. KIECKBUSCH/KURIMSKI WEATHER.GOV/GREENBAY
Nearby
Red Flag Warnings in Wisconsin, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.